Alert archive / New York / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 24, 2003, 11:15 AM EDT for Franklin County, St. Lawrence County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2003, 11:15 AM EDT (15:15 UTC)
- Expired
- Jul 24, 2003, 12:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Franklin County, NY, St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 241515 SVRBTV NYC033-089-241615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1115 AM EDT THU JUL 24 2003 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHERN NEW YORK ST. LAWRENCE COUNTY IN NORTHERN NEW YORK * UNTIL 1215 PM EDT * AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF HOPKINTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HOPKINTON AROUND 1120 AM EDT NEAR ST. REGIS FALLS AROUND 1130 AM EDT NEAR DICKINSON AROUND 1140 AM EDT NEAR WEST BANGOR AROUND NOON EDT NEAR MALONE...AROUND 1210 PM EDT NEAR CONSTABLE AROUND 1220 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. $$ LAT...LON 4461 7482 4448 7464 4484 7404 4503 7431
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:12 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 24, 10:12 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1012 AM EDT THU JUL 24 2003 NO CHANGES TO MORNING ZONE FORECAST PRODUCT. CURRENT: SHOWERS AND SOME EMBEDDED THUNDERSTORMS OCCURRING ACROSS MUCH OF THE NORTH COUNTRY FOR YET ANOTHER DAY. VISIBLE SATELLITE AND SURFACE STREAMLINES INDICATE A SURFACE LOW CENTERED NEAR KSYR/KART WITH WARM FRONT EXTENDING NORTHEAST ACROSS NY/VT AND COLD FRONT TO SOUTH. FORECAST: SURFACE LOW AND ASSOCIATED S/W WILL MOVE NORTHEAST OUT OF CWA THROUGH MID DAY AS 500MB TROUGH FINALLY BEGINS TO PUSH EAST. AS TROUGH BEGINS TO PULL OUT THIS AFTERNOON ANOTHER STRONG S/W FORMS WEST OF CWA WHICH MAY BRING A BETTER CHANCE FOR THUNDERSTORMS TO OUR WESTERN ZONES...BUT GOING FORECAST HAS THIS ALL COVERED. NO CHANGES TO ZONES OTHER THAN TO UPDATE WIND WORDING IN SOUTHERN ZONES. PREVIOUS FORECAST LOOKS GOOD OTHERWISE. .BTV...NONE. LAHIFF
Hazardous weather outlook, Jul 24, 5:00 AM EDT, 6 hours 15 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 500 AM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY LOW PRESSURE IN COMBINATION WITH A WEAKENING STATIONARY FRONT WILL BRING NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO THE NORTH COUNTRY AGAIN TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:25 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.